MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-40E
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tridentii tritanium cluster52e; cat# 702-04-52e; lot# 59319501 uni adaptor sleeve v40 ti; cat# 6519-t-100; lot# 58782502 delta un.Fem hd 40mm r40 16/18; cat# 6519-1-040; lot# 58944302.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
Physician revised a cup, liner and head/sleeve of a left hip due to infection.
 
Additional Manufacturer Narrative
Additional information: product available to stryker.An event regarding infection involving a trident liner, trident shell, hip sleeve and ceramic head was reported.The event was not confirmed.A trident liner was returned inside a trident shell.There was no evidence of damage to the device.Refer to images of returned devices.Dimensional inspection: not performed as the failure mode is not related to the dimensional properties of the device.Functional inspection: not performed as it is not possible to replicate the failure mode of infection.Material analysis: not performed as the failure mode is not related to material integrity.No medical records were received for review with a clinical consultant.All devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the reported lot or sterile lot.The exact cause of the event could not be determined because insufficient information was received.Further information such as pathology reports, x-rays, operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description
Physician revised a cup, liner and head/sleeve of a left hip due to infection.

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6973591
Report Number0002249697-2017-03090
Device Sequence Number10901674
Product Code LPH
UDI-Device Identifier07613327025323
UDI-Public07613327025323
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Catalogue Number623-00-40E
Device Lot NumberDV865J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR